Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Medication In The 'system '

Medication In The 'system '

I don't know whether this is an impossible ? .How long before a newly introduced medication begins to show an improvement ( if it's going to at all !) I've come straight off Keppra & have been on Briviact for 3 weeks ( as well as lamotrigine & clobazam) I havet noticed any difference yet in the frequency or intensity of my partials

A MyEpilepsyTeam Member said:

This is going to take some time to figure out. As JohnDufresne mentioned give detailed information of your side effects. How you are feeling before taking your meds and after taking your meds. Depending on the individual's system it may take a little longer for the meds you were taking to leave your body. Having it written down gives you information to show your neurologist how it is working and whether treatment adjustments need to be made or another drug needs to be suggested. Hope you will feel better soon.

posted 6 months ago
A MyEpilepsyTeam Member said:

Once i start a new medication my doctor likes to give it 3 months to either start showing improvement or to confirm that they arr not helping. If you notice any sode effects uou are uncomfortable with or start having episodes that are worse than nefore you started taking the meds you should make an appt immidiately to change it up. Otherwise, i’d say give it up to 3 months.

posted 6 months ago
A MyEpilepsyTeam Member said:

Sometimes it can take many weeks and months before one notices a difference. Remember your body has to get rid of one medication before another sets itself in. Good luck. Keep positive.

posted 5 months ago
A MyEpilepsyTeam Member said:

When i was getting off topamax and starting lamotrigine, it took roughly 4 weeks to notice a difference. I wasnt on a high dose of topamax because i wasnt liking it at all. So it was more like starting lamotrigine.

posted 6 months ago
A MyEpilepsyTeam Member said:

@A MyEpilepsyTeam Member - There are some people on here for whom clobazam has been an amazing medication, but there are others for whom it didn't work. I'm on it and I haven't had a seizure for 1.5 years, so it works for me, but everyone is different. My side effects have been pretty harsh on the clobazam, but I don't want to go off since it is working.

posted 6 months ago
Already a Member? Log in